A Radial Basis Collocation Method for Hamilton-Jacobi-Bellman Equations
Mathematics and Natural Sciences
In this paper we propose a semi-meshless discretization method for the approximation of viscosity solutions to a first order Hamilton–Jacobi–Bellman (HJB) equation governing a class of nonlinear optimal feedback control problems. In this method, the spatial discretization is based on a collocation scheme using the global radial basis functions (RBFs) and the time variable is discretized by a standard two-level time-stepping scheme with a splitting parameter θ. A stability analysis is performed, showing that even for the explicit scheme that θ = 0, the method is stable in time. Since the time discretization is consistent, the method is also convergent in time. Numerical results, performed to verify the usefulness of the method, demonstrate that the method gives accurate approximations to both of the control and state variables.
(2006). A Radial Basis Collocation Method for Hamilton-Jacobi-Bellman Equations. Automatica, 42(12), 2201-2207.
Available at: https://aquila.usm.edu/fac_pubs/2150